Reply To: Anxiety and spitting

#76978
trish64
Participant

I agree that perhaps the tics are brought on by stimulant meds. My son was on stimulants over a year ago and ended up with tics; severe eye rolling and head shaking. He also would me little sounds. It wasn’t all the time but when it started it was awful. The eye rolling made him dizzy. We stopped the meds. Just recently he’s been put on a non-stimulant. Unfortunately they take a few months to work, if at all. It’s still too early for us to see if there are any side effects or if they’ll help with focus.
We ended up at a pediatric neurologist as his pediatrician thought he had Tourette’s but the neurologist didn’t agree. Turned out the stimulants were at fault. Since we took him off stimulants 18 months ago he hasn’t had anymore tics. My son has anxiety as well. Along with a non-stimulant he’s on a low dose of sertraline which has helped with his anxiety and some mild depression.